Nebraska, 2006

Damaging Wind in Nebraska, March 30, 2006

March 30, 2006 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 30, 2:45 AM CST, 9 hours 35 minutes earlier.

Area forecast discussion, Mar 30, 2:45 AM CST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 AM CST THU MAR 30 2006

.DISCUSSION...
SURFACE ANALYSIS AT 07Z SHOWED PRIMARY LOW OVER NORTHWEST SOUTH
DAKOTA WITH TROF/DRYLINE THROUGH WESTERN NEBRASKA AND EXTREME
WESTERN KANSAS. SOME SHOWERS HAVE STARTED TO POP UP OVER SOUTHEAST
NEBRASKA AT 08Z. TEMPERATURES HAVENT DROPPED OFF MUCH THIS MORNING
WITH STRONG SOUTH WINDS ACROSS THE AREA SO WILL BE STARTING OFF ON
THE WARM SIDE WITH GUSTY SOUTH WINDS CONTINUING THROUGH THE MORNING.
SOME SPOTS MAY BRUSH WIND ADVISORY CRITERIA AT TIMES THIS MORNING
BUT WITH 850MB WIND AXIS SHIFTING EAST AND DROPPING OFF A BIT
THROUGH 18Z WILL HOLD OFF ON ANY WIND HEADLINES AT THIS TIME. MAIN
CONCERN TODAY WILL BE SEVERE WEATHER POTENTIAL WITH SPC PLACING
SOUTHEAST CORNER OF NEBRASKA AND FAR SOUTHWEST IOWA UNDER A MODERATE
RISK AND SLIGHT RISK ELSEWHERE. HAVE BACKED OFF SOME ON POPS THIS MORNING
WITH 06Z MODELS WAITING UNTIL AFTER 15Z BEFORE BRINGING MUCH MID
LEVEL INSTABILITY INTO THE AREA. AFTERNOON THROUGH EARLY EVENING
STILL EXPECTED TO BE MAIN PERIOD FOR SEVERE POTENTIAL AND HAVE
CONTINUED WITH LIKELY POPS ACROSS MUCH OF THE AREA. LITTLE CHANGE TO
REMAINDER OF THE FORECAST AS PATTERN REMAINS PROGRESSIVE AND ACTIVE
THROUGH THE EXTENDED PERIOD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

FOBERT
Hazardous weather outlook, Mar 30, 10:29 AM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1029 AM CST THU MAR 30 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-310000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1029 AM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING
OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA.  ALL OF THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING
WINDS.  THUNDERSTORMS THAT ARE SOUTH OF INTERSTATE 80 WILL HAVE THE
HIGHEST POTENTIAL FOR ISOLATED TORNADOES...AND THESE STORMS ARE
MORE LIKELY DURING THE EARLY AND MID AFTERNOON HOURS.

THE STORMS WILL MOVE TO THE NORTHEAST AT 40 TO 50 MPH AND SHOULD
HAVE FAIRLY LOW CLOUD BASES.  SPOTTER GROUPS SHOULD BE PREPARED TO
ACT QUICKLY.

THE SEVERE WEATHER IS THE RESULT OF INTENSE LOW PRESSURE
TRACKING FROM SOUTH CENTRAL NEBRASKA INTO NORTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY FOR PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. INTENSE LOW PRESSURE WILL TRACK FROM
SOUTHEAST NEBRASKA INTO SOUTHERN IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS
EVENING. A CONFERENCE CALL WILL TAKE PLACE AT 11 AM CST.

NIETFELD

In the hours before

Local storm report, Mar 30, 10:44 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1044 AM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     HAIL             7 W ALBION              41.69N 98.14W
03/30/2006  E1.00 INCH       BOONE              NE   CO-OP OBSERVER

&&

CZAPOTOC
Local storm report, Mar 30, 11:01 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1101 AM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     HAIL             ALBION                  41.69N 98.00W
03/30/2006  E0.75 INCH       BOONE              NE   EMERGENCY MNGR

&&

CZAPOTOC
Local storm report, Mar 30, 11:08 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1108 AM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             SCRIBNER                41.66N 96.66W
03/30/2006  E0.75 INCH       DODGE              NE   TRAINED SPOTTER

&&

BG
Local storm report, Mar 30, 11:13 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1113 AM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 AM     HAIL             7 W FREMONT             41.44N 96.63W
03/30/2006  E0.88 INCH       DODGE              NE   PUBLIC

&&

CZAPOTOC
Special weather statement, Mar 30, 11:57 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1157 AM CST THU MAR 30 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-302000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
1157 AM CST THU MAR 30 2006

...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA...

17Z SUBJECTIVE SFC ANLYS NOW INDICATES SFC LO PRES NE OF HLC KS. SFC
DRY LINE EXTENDS SWD FM THE LOWS THROUGH KRSL TO KPTT. WE ARE
SEEING IN THE RUC/LAPS THETA-E ANALYSIS PROGS A WEAK BOUNDARY ACROSS
SE NEB FROM NR KOLU SEWD TO KLNK TO KFNB.

THUNDERSTORMS CONTINUE TO DVLP ALNG THE SFC DRY LINE FM S-CNTRL NEB
INTO CNTRL KS...AND MOVING TO THE NE ARND 40 KTS. ATMOSPHERE ACRS
OUR SW CWA IS BECOMING INCREASINGLY UNSTABLE WITH LATEST RUC DATA
INDICATING ARND 1200 J/KG OF MLCAPE. CONVECTIVE INHIBITION VIRTUALLY
GONE AS SEEN IN THE LATEST SPC MESOANALYSIS GRAPHICS AND MODIFIED
RUC SOUNDINGS. THE LFC HAS ALSO DROPPED TO LESS THEN 1000 M PER
THESE MODIFIED SOUNDINGS. THUNDERSTORMS WHICH ARE DVLPNG OVR N-
CNTRL KS WL BE MOVING INTO THE THIS RICH ENVIRONMENT. EFFECTIVE
SHEAR OF 50 KTS AND EFFECTIVE HELICITY IS ARND 300 J/KG. THUS WE ARE
BECOMING INCREASINGLY CONCERNED WITH SFC BASED SUPERCELLS THROUGH 2
PM OVR OUR SRN FA NR THE WK SFC BOUNDARY/DISCONTINUITY. OTHERWISE...
LINEAR CONVECTION CONTINUES TO LINE UP FM OUR NW CWA INTO S-CNTRL
NEB AND THIS IS LIKELY TO SWEEP INTO OUR CWA WITH A WIND THREAT THRU
THE AFTN...BUT OUR INITIAL CONCERN WITH BE SUPERCELLS AHEAD OF THE
LINE.

BOUSTEAD
Local storm report, Mar 30, 11:59 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1159 AM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HAIL             4 SW TILDEN             42.00N 97.89W
03/30/2006  E0.88 INCH       ANTELOPE           NE   PUBLIC

1140 AM     HAIL             3 NE TILDEN             42.07N 97.79W
03/30/2006  E0.75 INCH       MADISON            NE   PUBLIC

&&

CZAPOTOC

The radar

The Omaha radar (KOAX), 103 km away, was scanning. The volume nearest the first event began at 18:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Saline

When
March 30, 12:20 PM CST
Where
Saline County, 1 mi NE of Wilber
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
40.500, -96.933

Thunderstorm winds blew a machine shed over near Wilber.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495276.